Alert archive / Wisconsin / Wind Chill Advisories in 2013
Wind Chill Advisory 13, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Dec 30, 2013, 3:07 PM CST for 22 counties in Wisconsin. It took effect at Dec 30, 2013, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2013, 3:07 PM CST (21:07 UTC)
- In effect from
- Dec 30, 2013, 9:00 PM CST
- Expired
- Dec 31, 2013, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
202 WWUS43 KGRB 302107 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 307 PM CST MON DEC 30 2013 ...BITTER COLD WIND CHILLS THIS EVENING INTO TUESDAY... .COLD AIR ALREADY IN PLACE WILL COMBINE WITH INCREASING WINDS AROUND AN APPROACHING LOW PRESSURE SYSTEM TO PRODUCE BITTER COLD WIND CHILLS THIS EVENING THROUGH TUESDAY MORNING. FEW LOCATIONS IN THE AREA HAD HIGHS ABOVE ZERO TODAY AND TEMPERATURES SHOULD BEGIN TO FALL DURING THE EVENING. WEST WINDS INCREASING TO AROUND 10 MPH WILL COMBINE WITH SUBZERO TEMPERATURES TO PRODUCE WIND CHILLS IN THE 20 TO 35 BELOW ZERO RANGE. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310515- /O.NEW.KGRB.WC.Y.0013.131231T0300Z-131231T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 307 PM CST MON DEC 30 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST TUESDAY. * WIND CHILL VALUES WILL FALL INTO 20 TO 30 BELOW ZERO RANGE DURING THE EVENING...THEN INTO THE 20 TO 35 BELOW ZERO RANGE OVERNIGHT. * WIND CHILLS THIS LOW CAN CAUSE FROST BITE ON EXPOSED SKIN IN AS LITTLE AS 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MG
2 follow-up statements
541 WWUS43 KGRB 310421 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1021 PM CST MON DEC 30 2013 ...BITTER COLD WIND CHILLS TONIGHT INTO TUESDAY MORNING... .COLD AIR ALREADY IN PLACE WILL COMBINE WITH INCREASING WINDS AROUND AN APPROACHING LOW PRESSURE SYSTEM TO PRODUCE BITTER COLD WIND CHILLS TONIGHT THROUGH TUESDAY MORNING. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311230- /O.CON.KGRB.WC.Y.0013.000000T0000Z-131231T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1021 PM CST MON DEC 30 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WIND CHILL VALUES WILL FALL TO THE 20 TO 35 BELOW ZERO RANGE OVERNIGHT. * WIND CHILLS THIS LOW CAN CAUSE FROST BITE ON EXPOSED SKIN IN AS LITTLE AS 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
318 WWUS43 KGRB 310956 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 356 AM CST TUE DEC 31 2013 ...BITTER COLD WIND CHILLS EXPECTED THIS MORNING... .VERY COLD TEMPERATURES WILL COMBINE WITH LIGHT WEST WINDS TO PRODUCE BITTER COLD WIND CHILLS THIS MORNING. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311800- /O.CON.KGRB.WC.Y.0013.000000T0000Z-131231T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 356 AM CST TUE DEC 31 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILLS WILL BE IN THE 20 BELOW TO 30 BELOW ZERO RANGE AT TIMES THIS MORNING. * WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 2:49 PM CST, 18 minutes earlier.
Area forecast discussion, Dec 30, 2:49 PM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 249 PM CST MON DEC 30 2013 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 248 PM CST MON DEC 30 2013 CONTINUED COLD WITH SOME LIGHT SNOW AT TIMES. ON THE LARGE SCALE...RIDGE WL REMAIN ALONG/JUST OFF THE WEST COAST DURING THE FCST PERIOD...FORCING A DOWNSTREAM TROF OVER THE INTERIOR OF NOAM. THE TROF POSN MAY OSCILLATE E/W A BIT DEPENDING ON THE AMPLITUDE OF THE WRN RIDGE. BUT THE MOST SIG LARGE SCALE DEVELOPMENT DURING THE PERIOD IS LIKELY TO BE A TREND TOWARD MORE AMPLITUDE DURING THE WEEKEND/EARLY NEXT WEEK. WE ARE IN A COLD WX PATTERN...AND ARCTIC AIR IS LIKELY TO DOMINATE THE FCST AREA MOST OF THE PERIOD. THERE WL ALSO BE SEVERAL OPPORTUNITIES FOR SNOW...THOUGH THE BEST LARGE-SCALE SNOWS ARE LIKELY TO BE FOCUSED S OF THE AREA...CLOSER TO THE MAIN BAROCLINIC ZONE. && .SHORT TERM...TONIGHT AND TUESDAY ISSUED AT 248 PM CST MON DEC 30 2013 PLENTY OF ISSUES TO CONSIDER DURING THE SHORT TERM. TEMPERATURES TODAY DID NOT GET AS WARM AS EXPECTED...AT LEAST NOT THROUGH 20Z. CLOUDS WERE SPREADING ACROSS THE AREA DURING THE DAY AS A NARROW SURFACE RIDGE OVER WISCONSIN WAS MOVING TO THE EAST. DO NOT EXPECT MUCH WIND EARLY...BUT WIND SPEEDS SHOULD INCREASE DURING THE NIGHT AS THE SURFACE PRESSURE GRADIENT TIGHTENS WITH THE APPROACH OF A LOW PRESSURE SYSTEM. LIGHT WINDS EARLY SHOULD ALLOW TEMPERATURES TO DROP SOMEWHAT AFTER SUNSET...EVEN WITH CLOUD COVER. THE COMBINATION OF COLD TEMPERATURES AND WIND WILL BRING WIND CHILLS DOWN INTO ADVISORY CRITERIA. HAVE GONE WITH AN ADVISORY FOR THE AREA FROM 03Z UNTIL 18Z. SKIES SHOULD BEGIN TO CLEAR LATE TONIGHT SO TEMPERATURES MAY REALLY TAKE A DIVE EARLY IN THE MORNING AND WIND CHILLS COLD BE COLDEST THEN. THE POTENTIAL FOR SNOW WITH THE APPROACHING SYSTEM IS ANOTHER AREA OF CONCERN. A SURFACE LOW SHOULD PASS TO THE SOUTH...A SHORT WAVE WILL MOVE THROUGH THE STATE...AND THE LEFT EXIT REGION OF AN UPPER LEVEL JET MAX IS OVER THE STATE AT THAT TIME. QPF FORECASTS ARE QUITE LOW SO WOULD NOT EXPECT MORE THAN A DUSTING IN THE SOUTHERN HALF OF THE AREA. THE RADAR MOSAIC LOOP DOES NOT REALLY SHOW THE SNOW MAKING MUCH OF A PUSH TO THE EAST. HAVE KEPT THE NORTH PRETTY MUCH DRY AS THE SYSTEM PASSES SINCE IT APPEARS MORE LIKELY THAT PRECIPITATION WOULD BE ACROSS THE SOUTHERN HALF OF THE AREA. COLD ADVECTION...IN CYCLONIC FLOW...OVER LAKE SUPERIOR COULD BRING SOME LAKE EFFECT SNOW SHOWERS INTO NORTH CENTRAL WISCONSIN BUT WIND DIRECTION IS FAR FROM OPTIMAL FOR LAKE EFFECT THERE SO ONLY HAVE A SMALL AREA OF CHANCE OR SLIGHT CHANCE POPS LATE TONIGHT AND TUESDAY. STAYED CLOSER TO THE COLDER MOS GUIDANCE NUMBERS FOR LOWS TONIGHT AND HIGHS ON TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY ISSUED AT 248 PM CST MON DEC 30 2013 AFTER ALL TRENDING N WITH THE MID-WEEK SNOW PRODUCING SYSTEM YDA...THE MODELS HAVE NOW ALL TRENDED SHARPLY S ON THE LAST COUPLE RUNS. THAT MAY ACTUALLY FIT A LITTLE BETTER WITH THE COLD AIR NOW DOMINATING THE AREA. BUT JUST HAVE THE SNEAKY SUSPICION THINGS WL TREND BACK N A LITTLE BIT ON LATER RUNS. SO RATHER THAN RISK SENDING THE FCST INTO A MAJOR FLIP/FLOP BY PULLING MOST OF THE SNOW...TOOK A MEASURED APPROACH TO CHANGING POPS. TRIMMED THEM A LITTLE...THOUGH IF THE ACTUAL SCENARIO NOW DEPICTED ON THE MODELS ENDS UP WORKING OUT WE PROBABLY WON/T SEE MUCH MORE THAN FLURRIES FROM THE SYSTEM. LATER SHIFTS CAN BACK DOWN THE REST OF THE WAY IF NECESSARY. LAKE-EFFECT IS ANOTHER STORY. THE FLOW OVER NRN WI WL EVENTUALLY TURN NLY...PROBABLY BRINGING SOME SHSN INTO NRN WI FROM LAKE SUPERIOR. THE INCOMING AIR MASS WL BE VERY DRY...AND TRAJECTORIES AREN/T IDEAL...SO GUESS IS THERE MAY BE AN INCH OR TWO OF SNOW AT MOST OVER THE COURSE OF A COUPLE DAYS. THE LAKE MICHIGAN LAKE-EFFECT POTENTIAL IS MORE SIGNIFICANT. THE AIR COMING OVER LAKE MICHIGAN WL PROBABLY BE PRE-MOISTENED BY FLOWING SWD OVER ERN LAKE SUPERIOR. LK-SFC/850 MB TEMPERATURE DIFFERENCE WL BE QUITE LARGE...LIKELY AOA 20 C DEG. TRAJECTORIES ALSO LOOK FAVORABLE. TRENDED POPS UP A BIT ON THE LAKESHORE...TO LIKELY FOR WED/WED NGT/THU. COULD END UP WITH SEVERAL INCHES OF SNOW LAKESIDE. WL MENTION IN THE HWO FOR NOW...THOUGH MAY EVENTUALLY NEED A HEADLINE. PERHAPS THE MOST SIG ASPECT OF THE FCST IS THE POTENTIAL FOR A MAJOR COLD WAVE EARLY NEXT WEEK. ALTHOUGH WE SET NUMEROUS LOW TEMPERATURE RECORDS ACRS THE FCST AREA THIS MORNING AND THIS WILL BE A COLD WEEK...THE CURRENT UPPER PATTERN HAS A LOWER AMPLITDUE THAN TYPICALLY ASSOCIATED WITH SIG COLD WAVES. AS A RESULT...THE FCST AREA IS SITTING TOWARD THE SRN EDGE OF THE MAIN POOL OF ARCTIC AIR. LED BY THE LAST FEW RUNS OF THE ECMWF...THE MED RANGE MODELS ARE TENDING TOWARD A CLASSIC COLD WAVE PATTERN WHERE VORTEX ASSOC WITH BITTERLY COLD AIR DIGS SEWD NEAR OR THROUGH THE GREAT LAKES RGN EARLY NEXT WEEK...DRIVING THE CORE OF THE COLD DIRECTLY ACRS THE UPPER GREAT LAKES RGN. IT/S STILL PRETTY FAR OUT AND PLENTY CAN CHANGE BETWEEN NOW AND THEN...BUT IT THAT WERE TO OCCUR...TEMPERATURES EARLY NEXT WEEK WOULD BE THE COLDEST WE/VE SEEN IN YEARS. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1158 AM CST MON DEC 30 2013 VFR CONDITIONS SHOULD PERSIST ACROSS THE AREA DURING THE DAY THOUGH SOME LOWER CLOUDS WILL MOVE IN THIS AFTERNOON. AN APPROACHING SYSTEM WILL BRING SOME MVFR CIGS AND OCCASIONAL IFR VSBYS WITH LIGHT SNOW. MOVEMENT OF ECHOES ON RADAR MOSAIC LOOP SUGGESTS MOST OF THE SNOW WILL PASS SOUTHWEST OF THE FORECAST AREA DURING THE NIGHT...SO HAVE GONE WITH MORE OPTIMISTIC TAFS LATE THIS AFTERNOON AND TONIGHT. CLOUDS SHOULD CLEAR OUT LATE TONIGHT/EARLY TUESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST TUESDAY FOR WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....MG LONG TERM......SKOWRONSKI AVIATION.......MG
Hazardous weather outlook, Dec 30, 4:40 AM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 440 AM CST MON DEC 30 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 440 AM CST MON DEC 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIND CHILLS FROM 25 TO 35 BELOW ZERO WILL CONTINUE THIS MORNING. WIND CHILL INDICES THIS LOW INDICATE EXPOSED SKIN CAN SUFFER FROST BITE WITHIN 20 TO 30 MINUTES. UP TO AN INCH OF SNOW ACCUMULATION IS LIKELY LATE THIS AFTERNOON INTO THIS EVENING OVER PORTIONS OF CENTRAL AND EAST CENTRAL WISCONSIN. THE SNOW WILL RESULT IN SLICK ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF SNOW IS POSSIBLE NEW YEAR/S DAY INTO NEW YEAR/S NIGHT. THE BEST CHANCE OF SNOW WITH THAT SYSTEM WILL BE ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN...ESPECIALLY NEAR LAKE MICHIGAN. ANYONE WITH TRAVEL PLANS FOR THE NEW YEAR/S HOLIDAY SHOULD MONITOR LATER FORECASTS...ESPECIALLY IF DRIVING SOUTH. BITTERLY COLD AIR WILL PERSIST ACROSS THE AREA FOR MOST OF THE WEEK. TEMPERATURES ARE EXPECTED TO BE 15 TO 25 DEGREES BELOW NORMAL...WITH WIND CHILL INDICES AS LOW AS 25 TO 30 BELOW ZERO AT TIMES...MAINLY DURING THE NIGHT TIME HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-311200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 440 AM CST MON DEC 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF GALE FORCE WIND GUSTS FRIDAY THROUGH SATURDAY. TDH/MPC
Nearby
Wind Chill Advisories in Wisconsin, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.